Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 7:01 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 11, 2001, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:27 PM CDT | Thunderstorm Wind 50 E | Spencer, WI | |
| Jun 11, 7:45 PM CDT | Thunderstorm Wind 67 M | Pittsville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120002
SVRGRB
WIC069-073-141-120045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN WISCONSIN
WOOD COUNTY IN WISCONSIN
LINCOLN COUNTY IN WISCONSIN
* UNTIL 745 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL. THE LINE EXTENDED FROM 52 MILES NORTHWEST OF
MERRILL TO 38 MILES WEST OF MARSHFIELD. IT WAS MOVING SOUTHEAST AT
55 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
COLBY BY 715 PM CDT.
MILAN BY 715 PM CDT.
SPENCER BY 720 PM CDT.
ATHENS BY 720 PM CDT.
WAUSAU BY 730 PM CDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
$$
LAT...LON 4581 9061 4540 9049 4518 9054 4510 9060
4483 9081 4469 9112 4428 9014 4442 8982
4470 8987 4481 8958 *4502 8952 4540 8962
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 11, 3:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT MON JUN 11 2001 MAIN FOCUS IS ON SVR WX THREAT DURING THIS FCST CYCLE. MEAN UPPER PATTERN HAS CHANGED...WITH TROF NOW OVER THE WEST AND A RIDGE IN THE EAST. THIS PATTERN WL PERSISTS FOR MOST OF THE WK. STRENGTHENING SVR MCS ACRS MN SHOULD MV E INTO WI DURING THE LATE AFTN...AND THEN SE ACRS THE STATE THIS EVE. EXPECT MAINLY A WIND EVENT BY THE TIME IT REACHES MY FCST AREA. GREATEST RISK STILL APPEARS TO BE IN C WI. THE BULK OF THE PCPN SHOULD SHIFT SE OF MY FCST AREA BY LATE TNGT. SOME FOG FORMATION IS POSSIBLE LATE TNGT. FRONT WL GET SHOVED SWD TNGT...THEN START BACK N TOMORROW. WITH FRONT S OF MY FCST AREA TOMORROW...EXPECT SLIGHTLY COOLER TEMPS. KEPT CHC POPS FOR TOMORROW AS FRONT HEADS BACK ACRS THE AREA. MCS DEVELOPING IN 850 MB ISENT LIFT ZONE N OF THE SFC FRONT WL LIKELY AFFECT THE NRN PART OF MY FCST AREA TOMORROW NGT. MAIN DEVELOPMENT SHOULD OCCUR N OF SFC FRONT...BUT KEPT CHC POPS ACRS THE S CLOSE TO THE SFC FRONT. MCS MAY STILL LINGER ACRS THE N EARLY WED. OTHERWISE...WL BANK ON MY FCST AREA BEING IN THE WARM SECTOR. WENT WITH TEMPS ABV GUID...AND KEPT MENTION OF PCPN OUT OF THE FCST UNTIL COLD FRONT HEADS EWD THU. MED RANGE MODELS NOT IN VERY GOOD AGREEMENT ON THE TIMING OF THE FROPA. DIFFERENCES SEEM TO STEM FROM JUST HOW MUCH THE PATTERN DEAMPLIFIES. OVERALL...EXPECT MY FCST AREA TO REMAIN NR THE NRN EDGE OF THE CAP AND THE SRN EDGE OF THE WESTERLIES...SO TEMPS SHOULD REMAIN AOA NORMAL... WITH A CONT CHC OF TSTMS FOR MOST OF THE XTD PART OF THE FCST. COORD W MKE AND MQT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB 4
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 6 hours 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER... SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 11, 4:00 PM CDT, 3 hours 1 minute before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL PUSH EASTWARD FROM MINNESOTA DURING THE LATE AFTERNOON. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. AS OF 4:00 PM...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD WIND DAMAGE. HOWEVER...SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 6:05 PM CDT, 56 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 605 PM CDT MON JUN 11 2001 ...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST- CENTRAL WISCONSIN. AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 44 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 49 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jun 11, 8:06 PM CDT | Tornado Warning | GRB | Portage, Wood | 24 min |
| Jun 11, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Winnebago | 44 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie | 42 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 63 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 40 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.